Join TSR now for chat about life, relationships, fashion and more…Sign up now
    • #1
    • Thread Starter
    #1

    So basically i started taking microgynon 30 this year. Did one full pack of it and then started the second pack but stopped it after 7 days because i hated how it's making me feel. I have now had a withdrawal bleed. Will my periods go back to normal? I think i've really messed up my cycle but i didn't want to finish the pack because it made me feel rubbish
    Offline

    1
    ReputationRep:
    The trouble with stopping a pack halfway through and only a month into taking it is that your body is confused my all the new hormones and just as it was getting used to it you took them away. It's no wonder you're getting a withdrawal bleed.

    One thing to consider is your doctor will always recommend trying a pill for at least 3 months, as it can take that long for the first side effects to wear off and your body to get used to the hormones without breakthrough bleeding or unwanted side effects.
    Trust me I had microgynon first and felt rubbish but after the first couple of months it was great and it wasn't until 2 years later that I had to change it.

    Is this your first pill? and are you using another form of contraception in the meantime now that you've stopped the pills?

    If you met a nurse I guarantee she will tell you to wait until your withdrawal bleed stops (~7 days after you stopped taking the pill) and try another course of it for a couple more months.
    If there is no change and you still want to change then fair enough get a new pill but it is probably just a case of a new experience for your body to handle and it takes a while to adapt to it and adjust to all the hormones.

    If you decide to just use other methods of contraception that is fine but it may take up to 3 months (fairly unlikely that long) for your periods to go back to normal and it may not be the same time of the month it was before but it will go back into a monthly cycle.

    Whatever you decide is up to you and I am not a medical professional, but if I were you I would just give the pills another go, see how you feel after 2 more packs and go from there. feel free to pm me any time if you have questions about pills (I've been through practically all of them).
    • #1
    • Thread Starter
    #1

    (Original post by Charlotte76)
    The trouble with stopping a pack halfway through and only a month into taking it is that your body is confused my all the new hormones and just as it was getting used to it you took them away. It's no wonder you're getting a withdrawal bleed.

    One thing to consider is your doctor will always recommend trying a pill for at least 3 months, as it can take that long for the first side effects to wear off and your body to get used to the hormones without breakthrough bleeding or unwanted side effects.
    Trust me I had microgynon first and felt rubbish but after the first couple of months it was great and it wasn't until 2 years later that I had to change it.

    Is this your first pill? and are you using another form of contraception in the meantime now that you've stopped the pills?

    If you met a nurse I guarantee she will tell you to wait until your withdrawal bleed stops (~7 days after you stopped taking the pill) and try another course of it for a couple more months.
    If there is no change and you still want to change then fair enough get a new pill but it is probably just a case of a new experience for your body to handle and it takes a while to adapt to it and adjust to all the hormones.

    If you decide to just use other methods of contraception that is fine but it may take up to 3 months (fairly unlikely that long) for your periods to go back to normal and it may not be the same time of the month it was before but it will go back into a monthly cycle.

    Whatever you decide is up to you and I am not a medical professional, but if I were you I would just give the pills another go, see how you feel after 2 more packs and go from there. feel free to pm me any time if you have questions about pills (I've been through practically all of them).
    Thank you for your reply! The withdrawal bleed i'm having now is heavy compared to the ones I had before which is why i was a bit worried.
    I tried microygnon in the summer last year for 3 months but stopped (it made me feel awful then too) and only decided to try it again this year because I started having sex again.
    Last year it just made me feel nauseous on the first few days. this time round though, its given me really really spotty skin (my skin is usually super clear), made my skin cracked and dry (is this normal?), made me feel so depressed and i just generally don't feel like myself. Are these side effects normal? And is it normal for the side effects to change (last year the only side effect I had was feeling nauseous which I haven't experienced this time)?
    Since stopping it a few days ago though I'm starting to feel a lot better and more like myself. My skin is clearing up and isn't so dry.
    I'm a bit hesitant to go back on it because of these side effects. Would going on a different pill be any better? I'm not having sex at the moment and figured I want to leave my body to settle and get back to normal. But i don't know what to do
    Offline

    15
    ReputationRep:
    Your periods might be a bit messed up for a while but should go back to normal.

    There are many other brands of pills and it's quite possible that you wouldn't have the same problems on another one. I'm on my 3rd brand of the combined pill and this is the longest I've been on any brand so far so hopefully it'll carry on working for me. I changed from Microgynon to Yasmin due to loss of libido after a few years (3-4 years I think), then from Yasmin to Marvelon because I randomly started spotting constantly after about 1.5 years. Side effects can change as your own hormones change I would imagine - I actually had no problems whatsoever with Microgynon for the first couple of years, then gradually I completely lost my libido. As much as my GP was convinced it couldn't be the pill after I'd be on it so long, the issue was totally resolved when I changed to a different brand.

    You could also try the mini-pill if you're hesitant to try another combined pill. Obviously there are many other methods too - Nuvaring and the patch are pain-free options, or there's the implant, injection or coil.
    Offline

    1
    ReputationRep:
    (Original post by Anonymous)
    Thank you for your reply! The withdrawal bleed i'm having now is heavy compared to the ones I had before which is why i was a bit worried.
    I tried microygnon in the summer last year for 3 months but stopped (it made me feel awful then too) and only decided to try it again this year because I started having sex again.
    Last year it just made me feel nauseous on the first few days. this time round though, its given me really really spotty skin (my skin is usually super clear), made my skin cracked and dry (is this normal?), made me feel so depressed and i just generally don't feel like myself. Are these side effects normal? And is it normal for the side effects to change (last year the only side effect I had was feeling nauseous which I haven't experienced this time)?
    Since stopping it a few days ago though I'm starting to feel a lot better and more like myself. My skin is clearing up and isn't so dry.
    I'm a bit hesitant to go back on it because of these side effects. Would going on a different pill be any better? I'm not having sex at the moment and figured I want to leave my body to settle and get back to normal. But i don't know what to do
    That's fair enough, if you're not bothered about contraception at the moment as it's not needed then don't worry, just be careful if you get any unexpected 'temptations' and use another method of contraception. I would say definitely try another pill when you want to go on them again.

    Mycrogynon was great with me for 2 years then eventually got out of sync with my body and i would have bleeds in the middle of the pack and then none at the end. So changed it, After that i had cileste which made my libido go crazy and gave me huge mood swings, changed again to marvelon and had big headaches and gained weight and was depressed all the time.

    Finally on Yasmin now and have settled down and seems to be going ok. It can take a while to find the pill that's right for your body but it's worth it in the end. Those side effects are common and you can get them and they can change over time. With the right pill though you should get little to no effects
 
 
 
Reply
Submit reply
TSR Support Team

We have a brilliant team of more than 60 Support Team members looking after discussions on The Student Room, helping to make it a fun, safe and useful place to hang out.

Updated: April 1, 2013
Poll
Which Fantasy Franchise is the best?

The Student Room, Get Revising and Marked by Teachers are trading names of The Student Room Group Ltd.

Register Number: 04666380 (England and Wales), VAT No. 806 8067 22 Registered Office: International House, Queens Road, Brighton, BN1 3XE

Quick reply
Reputation gems: You get these gems as you gain rep from other members for making good contributions and giving helpful advice.